Alert archive / Minnesota / River Flood Warnings in 2013

River Flood Warning 37, NWS Sioux Falls, SD

June 22, 2013Jackson County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2013, 1:51 PM CDT for Jackson County, Minnesota. It took effect at Jun 23, 2013, 9:24 AM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 1:51 PM CDT (18:51 UTC)
In effect from
Jun 23, 2013, 9:24 AM CDT
Expired
Jun 28, 2013, 1:00 PM CDT
In force
5 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Des Moines River at Jackson (JCKM5). The gauge peaked at 10.45 ft at Jun 22, 2013, 7:00 AM CDT.

actionminormoderate68101206/2206/2306/2406/2506/2606/2706/2806/29
Action stage
10 ft
Minor stage
12 ft
Moderate stage
12.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05476000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS43 KFSD 221851
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
151 PM CDT SAT JUN 22 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...

  DES MOINES RIVER AT JACKSON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RAINFALL FRIDAY NIGHT AND EARLY SATURDAY MORNING HAS CAUSED SIGNIFICANT
RISES ON AREA STREAMS AND RIVERS. THE DES MOINES RIVER AT JACKSON WILL
CONTINUE RISING OVER THE NEXT COUPLE OF DAYS AS ADDITIONAL RAINFALL IS
EXPECTED TO IMPACT MUCH OF THE REGION. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

MNC063-232251-
/O.NEW.KFSD.FL.W.0037.130623T1424Z-130628T1800Z/
/JCKM5.1.ER.130623T1424Z.130624T0600Z.130627T1800Z.NO/
151 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DES MOINES RIVER AT JACKSON.
* FROM SUNDAY MORNING TO FRIDAY AFTERNOON.
* AT 01PM SATURDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM SUNDAY AND CREST NEAR 
  12.5 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY THURSDAY JUNE 27.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS 
ON NON-LEVEED PORTIONS OF THE RIVER. 

&&
 
LAT...LON 4375 9512 4375 9499 4362 9595 4350 9485
          4350 9496 4365 9507

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

WEST FORK DES MOINES RIVER
JCKM5    12.0   9.64 SAT 1 PM    12.5  MON 1 AM
1 follow-up statement
501 
WGUS83 KFSD 231534
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CDT SUN JUN 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...

  LITTLE SIOUX RIVER AT SPENCER 
  DES MOINES RIVER AT JACKSON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...SOUTH DAKOTA...

  PIPESTONE CREEK AT PIPESTONE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-SDC083-127-241934-
/O.EXT.KFSD.FL.W.0033.130625T1648Z-130629T1000Z/
/HAWI4.1.ER.130625T1648Z.130626T1200Z.130628T1000Z.NO/
1034 AM CDT SUN JUN 23 2013

...FLOOD WARNING EXTENDED UNTIL 5 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM SUNDAY THE STAGE WAS 9.4 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM TUESDAY AND CREST NEAR 
  15.8 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
          4296 9657 4312 9654

$$

IAC149-SDC127-241934-
/O.EXT.KFSD.FL.W.0034.130626T0900Z-000000T0000Z/
/AKRI4.1.ER.130626T0900Z.130627T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM WEDNESDAY AND CREST NEAR 
  16.7 FEET BY WEDNESDAY JUNE 26.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
          4271 9666 4277 9667

$$

MNC117-SDC101-241934-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/PIPM5.1.ER.130623T0842Z.130623T1330Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE 
  23.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS. 

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

IAC119-241934-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-130626T0508Z/
/RAPI4.1.ER.130623T2248Z.130624T1200Z.130625T0508Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM SUNDAY AND CREST NEAR 
  14.0 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER WILL BEGIN FLOODING. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-231604-
/O.CAN.KFSD.FL.W.0036.000000T0000Z-130625T1800Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 01PM FRIDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 9.7 FEET 
  SUNDAY EVENING.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
MINOR FLOODING OF LOW LANDS BEGINS. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

MNC063-231604-
/O.CAN.KFSD.FL.W.0037.000000T0000Z-130628T1800Z/
/JCKM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT JACKSON.
* AT 09AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.9 FEET EARLY
  MONDAY.

&&
 
LAT...LON 4375 9512 4375 9499 4362 9595 4350 9485
          4350 9496 4365 9507

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E9.40 SUN 7 AM    15.8  WED 7 AM    
AKRI4    16.0   9.82 SUN 10 AM    16.7  WED 7 PM    

PIPESTONE CREEK
PIPM5    16.0   16.67 SUN 9 AM                     16.9  SUN JUN 23

ROCK RIVER
RAPI4    13.0   12.27 SUN 9 AM    14.0  MON 7 AM    

LITTLE SIOUX RIVER
SPWI4    10.0    6.80 FRI 1 PM     9.7  SUN 7 PM    

WEST FORK DES MOINES RIVER
JCKM5    12.0    9.82 SUN 9 AM    10.9  MON 7 AM   10.5  SAT JUN 22

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 12:47 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 22, 12:47 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 PM CDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 1151 AM CDT SAT JUN 22 2013

FORECASTING CONVECTION CHANCES PRETTY CHALLENGING THIS AFTERNOON
WITH OVERNIGHT AND MORNING CONVECTION AND ASSOCIATED CLOUD COVER
STABILIZING THE ATMOSPHERE ACROSS MUCH OF OUR AREA. SOME ISOLATED
ELEVATED CONVECTION CONTINUES THROUGH OUR NEBRASKA COUNTIES INTO
THE SIOUX CITY AREA IN AN AREA OF LOW LEVEL CONVERGENCE...AND WITH
ASSORTED LEFT OVER OUTFLOW BOUNDARIES THROUGH THE REGION...IS HARD
TO DEFINE THE MAIN SURFACE BOUNDARY WHERE CONVECTION IS EXPECTED
TO DEVELOP BY LATE AFTERNOON. MODELS CONTINUE TO BE OF LITTLE HELP
WITH VARYING SOLUTIONS WITH REGARD TO CONVECTIVE TIMING AND
DEVELOPMENT...THOUGH THINK OUR OVERALL EARLIER IDEA OF CONVECTIVE
DEVELOPMENT IN THE VICINITY OF THE BOUNDARY LATE THIS AFTERNOON STILL
SEEMS REASONABLE...THOUGH POSSIBLY DELAYED A BIT FROM PREVIOUS
THINKING. BANKING ON CLOUDS BREAKING UP THROUGH THE
AFTERNOON...CONVECTIVE PARAMETERS STILL SUGGEST SEVERE STORMS
LIKELY WITH GOLF BALL SIZE HAIL...WINDS TO 70 MPH...AND EVEN
AN ISOLATED TORNADO IN THE VICINITY OF THE BOUNDARY BY LATE
AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT SAT JUN 22 2013

OVERNIGHT MCS CONTINUES TO WEAKEN AS IT BECOMES MORE ELEVATED.
SHOULD SEE A BREAK IN THE ACTIVITY LATER THIS MORNING WITH SHORT
WAVE LIFTING TO THE NORTHEAST OF THE AREA. MAIN FORECAST CHALLENGE
IS LOCATION OF LOW LEVEL/SURFACE BOUNDARY FOR THE EXPECTED
REDEVELOPMENT THIS AFTERNOON. WITH ALL THE CONVECTION AND
CONVECTIVE OUTFLOW...SURFACE WINDS DO NOT SHOW THE BOUNDARY WELL.
MODELS HAVE BEEN SHOWING BOUNDARY LIFTING NORTH ACROSS SE SODAK
FROM ABOUT BROOKINGS THROUGH CHARLES MIX COUNTY BY 21Z SATURDAY.
THE AMOUNT OF PROGRESS NORTHWARD WILL DEPEND ON THE AMOUNT OF
SURFACE HEATING AS THE CONVECTIVE DEBRIS EXITS THE REGION. A
COUPLE OF THE HI-RES MODELS AND NOW THE 06Z NAM ARE KEEPING THE
BOUNDARY FARTHER SOUTH ACROSS NEBRASKA BORDER AND NORTHWEST
IOWA...BUT THAT MAY BE A RESULT OF THE CONVECTIVE OUTPUT. WILL
COMPROMISE WITH EXPECTED BOUNDARY SET UP JUST NORTH OF FSD AND
FROM NEAR MARSHALL TO CHARLES MIX COUNTY. AS ANOTHER SHORT WAVE
EJECTS NORTHEAST FROM LONGER WAVE TROUGH ACROSS THE
PACNW...CONVECTIVE INITIATION IS EXPECTED ALONG AND NORTH OF THE
BOUNDARY. THERE IS CERTAINLY HIGH INSTABILITY EXPECTED WITH
MLCAPES ALONG AND JUST SOUTH OF THE BOUNDARY OF 2500-3500 J/KG.
PERSISTENT AND STRENGTHENING LLJ ALSO WILL CONTINUE STRONG LOW
LEVEL MOISTURE ADVECTION FLUX AIDING TO THE DESTABILIZATION
THROUGH THE DAY. ORGANIZED STRONG TO SEVERE CONVECTION LOOKS
LIKELY AS DEEP LAYER SHEAR IS 35-50KT WITH LARGE HAIL TO AROUND
GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH THE MAIN THREATS. GOOD
LOW LEVEL MOISTURE...0-3KM CAPES OVER 100 J/KG...AND HIGH HELICITY
ALONG THE BOUNDARY WILL MAKE TORNADOES A POSSIBILITY MAINLY DURING
THE AFTERNOON. CONVECTION THAT INITIATES OVER THE HIGH PLAINS IS
THEN EXPECTED TO PUSH INTO THE REGION FOR THE LATE EVENING AND
INTO THE OVERNIGHT HOURS. THIS WILL CONTINUE THE THREAT OF LARGE
HAIL...AND MORE LIKELY DAMAGING WINDS AS AN ORGANIZED MCS IS
EXPECTED TO DEVELOP AND PUSH ENE ACROSS THE FSD CWA. WITH PWATS
CONTINUING AT 1.5 TO 2.0 INCHES...WILL ISSUE ANOTHER FLASH FLOOD
WATCH FOR THIS AFTERNOON THROUGH TONIGHT. ON SUNDAY...THE SHORT
WAVE LIFTS ACROSS NORTH DAKOTA...WHICH SHOULD PUSH THE LOW LEVEL
BOUNDARY FARTHER SOUTHEAST. THE MAIN THREAT FOR SEVERE STORMS WILL
ALSO THEN SHIFT SOUTHEAST ACROSS MAINLY THE NORTHWEST IOWA
COUNTIES IN THE FSD FORECAST AREA. AGAIN...EXPECTING AFTERNOON
SEVERE DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY.

SUNDAY NIGHT INTO MONDAY...SUBSIDENCE AND A BREAK IN THE ACTIVITY IS
EXPECTED. MODELS ARE THEN SHOWING A SHORT WAVE IN WEAK RIDGING ALOFT
THAT COULD INITIATE CONVECTION MONDAY AFTERNOON/EVENING ACROSS THE
HIGH PLAINS WHICH THEN MOVES ACROSS THE TRI-STATE AREA.
CONFIDENCE IS NOT HIGH AS MODEL PLACEMENT IS NOT CONSISTENT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 400 AM CDT SAT JUN 22 2013

RELATIVELY QUIET WEATHER EXPECTED IN THE EXTENDED AS A BROAD UPPER
LEVEL RIDGE ESTABLISHES ITSELF OVER THE INTERMOUNTAIN WEST AND HIGH
PLAINS. MODELS BRING A TROUGH ALONG THE CANADIAN BORDER MID
WEEK...BREAKING DOWN THE RIDGE SLIGHTLY...BEFORE DIGGING FURTHER
SOUTH OVER THE GREAT LAKES LATE WEEK. AS A RESULT...FLOW TURNS MORE
NORTHWESTERLY WEDNESDAY NIGHT AND BEYOND AND OPENS THE POTENTIAL FOR
SOME THUNDERSTORM ACTIVITY IN OUR FAR NORTHEASTERN COUNTIES. WITH
PRETTY MEAGER MOISTURE AND DYNAMICS...LEFT OUT MENTION OF
PRECIPITATION FOR NOW. TEMPERATURES WILL BE QUITE WARM MID
WEEK...WITH HIGHS IN THE 90S WEST AND SOUTH ON TUESDAY AND
WEDNESDAY...BUT WILL LIKELY COOL BACK INTO THE 80S LATE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1235 PM CDT SAT JUN 22 2013

OTHER THAN A PERIOD OF SHOWERS AND AN ISOLATED THUNDERSTORM EARLY
THIS AFTERNOON...EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP
GENERALLY WEST OF INTERSTATE 29 LATE THIS AFTERNOON AND
EVENING...THOUGH CONFIDENCE ON TIMING AND EVOLUTION IS LOW WITH
VARIOUS MODEL SOLUTIONS. SOME OF THESE STORMS COUND BE SEVERE.
THESE STORMS WILL TRACK TO THE EAST THROUGH THE EVENING HOURS WITH
BRIEF REDUCED CONDITIONS AT TAF SITES IN HEAVIER STORMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR SDZ038>040-050-
     052>071.

MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ071-072-080-081-
     089-090-097-098.

IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ001>003-012-013-
     020.

NE...NONE.
&&

UPDATE...JM
SHORT TERM...
LONG TERM...
AVIATION...JM
Hazardous weather outlook, Jun 22, 11:40 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT SAT JUN 22 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTH CENTRAL SOUTH
DAKOTA THROUGH EAST CENTRAL SOUTH DAKOTA AND INTO SOUTHWEST
MINNESOTA THIS AFTERNOON...THEN BECOME MORE WIDESPREAD BY THIS
EVENING AND TONIGHT AS THEY PUSH EAST THROUGH SOUTHEAST SOUTH
DAKOTA...NORTHEAST NEBRASKA...NORTHWEST IOWA AND SOUTHWEST
MINNESOTA. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE. THE
MAIN THREATS IN THE AFTERNOON WILL BE LARGE HAIL TO GOLF BALL
SIZE...SPORADIC DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED
TORNADOES. THE MAIN THREAT WILL TRANSITION TO MAINLY DAMAGING
WIND GUSTS TO 70 MPH IN THE EVENING.

FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE TRI-STATE AREA
THIS AFTERNOON THROUGH TONIGHT. GROUNDS ARE ALREADY SATURATED
FROM RECENT RAINS. ADDITIONAL HEAVY RAIN IS EXPECTED WITH THE
THUNDERSTORMS AND WILL LIKELY CAUSE LOCALIZED FLASH
FLOODING...ESPECIALLY WHERE THUNDERSTORMS ARE SLOW MOVING OR
REDEVELOP OVER THE SAME LOCATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND
EVENING MAINLY EAST OF THE JAMES RIVER VALLEY. THE MAIN THREATS
WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

THE SEVERE THUNDERSTORM THREAT WILL CONTINUE ACROSS THE MISSOURI
RIVER VALLEY AND NORTHWEST IOWA FOR MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY MID TO LATE AFTERNOON AND
THROUGH THIS EVENING ACROSS SOUTHEAST SOUTH DAKOTA INTO
SOUTHWESTERN MINNESOTA...AND THEN INTO NORTHWESTERN IOWA BY LATER
EVENING THROUGH SUNDAY MORNING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 22, 8:57 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             TABOR                   42.95N 97.66W
06/21/2013  E1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

&&

ADAMS
Local storm report, Jun 22, 9:36 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
936 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      LAKEFIELD               43.68N 95.17W
06/22/2013                   JACKSON            MN   TRAINED SPOTTER

            WATER DAMAGE AND FLOODED BASEMENT

&&

MJ
Local storm report, Jun 22, 12:23 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1223 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     BURKE                   43.18N 99.29W
06/21/2013  E60 MPH          GREGORY            SD   PUBLIC

            NUMEROUS TREE LIMBS DOWN AROUND TOWN.

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:51 PM CDTSevere Thunderstorm WarningFSDLincoln, Pipestone39 min
Jun 21, 9:18 PM CDTSevere Thunderstorm WarningFSDLyon42 min
Jun 21, 9:26 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone49 min
Jun 21, 10:10 PM CDTSevere Thunderstorm WarningFSDLyon, Murray50 min
Jun 21, 10:38 PM CDTSevere Thunderstorm WarningFSDLincoln, Pipestone37 min
Jun 21, 11:23 PM CDTSevere Thunderstorm WarningFSDCottonwood37 min
Jun 21, 11:59 PM CDTFlash Flood WarningFSDJackson6 hr
Jun 22, 12:03 AM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson42 min
Jun 22, 12:40 AM CDTSevere Thunderstorm WarningFSDJackson, Nobles65 min
Jun 22, 12:52 AM CDTFlash Flood WarningFSDCottonwood, Jackson, Murray, Nobles5 hr
Jun 22, 4:18 AM CDTFlash Flood WatchFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more27 hr

Nearby

River Flood Warnings in Minnesota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.